Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Langlands reciprocity for the even-dimensional noncommutative tori
This article has been retracted

Author: Igor Nikolaev
Journal: Proc. Amer. Math. Soc. 139 (2011), 4153-4162
MSC (2010): Primary 11M55; Secondary 46L85
Published electronically: April 13, 2011
MathSciNet review: 2823060
Full-text PDF

Abstract | References | Similar Articles | Additional Information


The article "Langlands reciprocity for the even-dimensional noncommutative tori" by Igor Nikolaev (Proceedings of the American Mathematical Society 139 (2011), no. 12, 4153-4162) is retracted by the author on May 22, 2015 due to mathematical errors detected by the author at a later stage. The article was not withdrawn because of any errors or technical problems found by the reviewers or editors.

We conjecture an explicit formula for the higher-dimensional Dirichlet character; the formula is based on the $ K$-theory of the so-called noncommutative tori. It is proved that our conjecture is true for the two-dimensional and one-dimensional (degenerate) noncommutative tori. In the second case, one gets a noncommutative analog of the Artin reciprocity law.

References [Enhancements On Off] (What's this?)

  • 1. E. Artin, Über eine neue Art von $ L$-Reihen, Abhandlungen aus dem Mathematischen Seminar der Hamburgerischen Universität, Bd. 3 (1924), 89-108.
  • 2. L. Bernstein, The Jacobi-Perron Algorithm, Its Theory and Applications, Lect. Notes in Math. 207, Springer, 1971. MR 0285478 (44:2696)
  • 3. Z. I. Borevich and I. R. Shafarevich, Number Theory, Acad. Press, 1966. MR 0195803 (33:4001)
  • 4. G. A. Elliott, On the $ K$-theory of the $ C^*$-algebra generated by a projective representation of $ \mathbb{Z}^n$, Proceedings of Symposia in Pure Math., 38, Amer. Math. Soc., 1982, Part I, 177-180. MR 679700 (83m:46081)
  • 5. S. Gelbart, An elementary introduction to the Langlands program, Bull. Amer. Math. Soc. (N.S.) 10 (1984), 177-219. MR 733692 (85e:11094)
  • 6. H. Hasse, Vorlesungen über Zahlentheorie, Springer, 1950. MR 0051844 (14:534c)
  • 7. A. W. Knapp, Introduction to the Langlands program, Proceedings of Symposia in Pure Mathematics, 61, Amer. Math. Soc., 1997, 245-302. MR 1476501 (99d:11123)
  • 8. Yu. I. Manin, Real multiplication and noncommutative geometry, in ``Legacy of Niels Hendrik Abel'', 685-727, Springer, 2004. MR 2077591 (2006e:11077)
  • 9. D. Mumford, Tata Lectures on Theta I, Birkhäuser, 1983. MR 688651 (85h:14026)
  • 10. I. Nikolaev, Remark on the rank of elliptic curves, Osaka J. Math. 46 (2009), 515-527. MR 2549599
  • 11. D. Poguntke, Simple quotients of group $ C^*$-algebras for two step nilpotent groups and connected Lie groups, Ann. Scient. Éc. Norm. Sup. 16 (1983), 151-172. MR 719767 (85j:22011)
  • 12. M. A. Rieffel, Projective modules over higher-dimensional non-commutative tori, Canadian J. Math. 40 (1988), 257-338. MR 941652 (89m:46110)
  • 13. M. A. Rieffel and A. Schwarz, Morita equivalence of multidimensional noncommutative tori, Internat. J. Math. 10 (1999), 289-299. MR 1687145 (2000c:46135)
  • 14. J. H. Silverman, Advanced Topics in the Arithmetic of Elliptic Curves, Graduate Texts in Math., 151, Springer, 1994. MR 1312368 (96b:11074)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11M55, 46L85

Retrieve articles in all journals with MSC (2010): 11M55, 46L85

Additional Information

Igor Nikolaev
Affiliation: The Fields Institute for Research in Mathematical Sciences, Toronto, Ontario M5T 3J1, Canada
Address at time of publication: 616-315 Holmwood Avenue, Ottawa, ON, Canada, K1S 2R2

Keywords: Langlands program, noncommutative tori
Received by editor(s): July 1, 2010
Received by editor(s) in revised form: October 7, 2010
Published electronically: April 13, 2011
Additional Notes: The author was partially supported by NSERC
Communicated by: Varghese Mathai
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society